Cohomology of integer matrices and local-global divisibility on the torus
Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 327-334.

Let p2 be a prime and let G be a p-group of matrices in SL n (), for some integer n. In this paper we show that, when n<3(p-1), a certain subgroup of the cohomology group H 1 (G,𝔽 p n ) is trivial. We also show that this statement can be false when n3(p-1). Together with a result of Dvornicich and Zannier (see [2]), we obtain that any algebraic torus of dimension n<3(p-1) enjoys a local-global principle on divisibility by p.

Soient p2 un nombre premier et G un p-groupe de matrices dans SL n (), pour un nombre entier n. Dans cet article nous montrons que, pour n<3(p-1), un certain sous-groupe du groupe de cohomologie H 1 (G,𝔽 p n ) est trivial. Nous montrons aussi que cette affirmation peut être fausse pour n3(p-1). Avec un résultat de Dvornicich et Zannier (voir [2]), nous obtenons que le principe local-global de divisibilité pour p vaut pour tout tore algébrique de dimension n<3(p-1).

Received:
Published online:
DOI: 10.5802/jtnb.629
Marco Illengo 1

1 Scuola Normale Superiore Piazza dei Cavalieri 7 56126 Pisa, Italia
@article{JTNB_2008__20_2_327_0,
     author = {Marco Illengo},
     title = {Cohomology of integer matrices and local-global divisibility on the torus},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {327--334},
     publisher = {Universit\'e Bordeaux 1},
     volume = {20},
     number = {2},
     year = {2008},
     doi = {10.5802/jtnb.629},
     zbl = {pre05543164},
     mrnumber = {2477506},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.629/}
}
TY  - JOUR
TI  - Cohomology of integer matrices and local-global divisibility on the torus
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2008
DA  - 2008///
SP  - 327
EP  - 334
VL  - 20
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.629/
UR  - https://zbmath.org/?q=an%3Apre05543164
UR  - https://www.ams.org/mathscinet-getitem?mr=2477506
UR  - https://doi.org/10.5802/jtnb.629
DO  - 10.5802/jtnb.629
LA  - en
ID  - JTNB_2008__20_2_327_0
ER  - 
%0 Journal Article
%T Cohomology of integer matrices and local-global divisibility on the torus
%J Journal de Théorie des Nombres de Bordeaux
%D 2008
%P 327-334
%V 20
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.629
%R 10.5802/jtnb.629
%G en
%F JTNB_2008__20_2_327_0
Marco Illengo. Cohomology of integer matrices and local-global divisibility on the torus. Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 327-334. doi : 10.5802/jtnb.629. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.629/

[1] J. W. S. Cassels, An introduction to the Geometry of Numbers. Springer, 1997. | MR | Zbl

[2] R. Dvornicich, U. Zannier, Local-global divisibility of rational points in some commutative algebraic groups. Bull. Soc. Math. France 129 (2001), no. 3, 317–338. | Numdam | MR | Zbl

[3] R. Dvornicich, U. Zannier, On a local-global principle for the divisibility of a rational point by a positive integer. Bull. London Math. Soc. 39 (2007), 27–34. | MR | Zbl

[4] J.-P. Serre, Représentations linéaires des groupes finis. Hermann, 1967. | MR | Zbl

Cited by Sources: